MAUDE Adverse Event Report: ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1008197-20
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unknown vessel.During the use of a 6x20mm rx viatrac plus balloon dilatation catheter (bdc) a leak was noted at the quick-change valve [shaft] and subsequently the balloon could not be inflated.Therefore, a 6.5x20mm viatrac bdc was used to continue the procedure.There were no adverse patient effects nor clinical delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported leak and inflation issue were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to operational context.There was no damage noted to the balloon catheter during inspection prior to use or leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Return analysis noted a longitudinal tear in the outer member material, distal from the guidewire exit notch.The tearing of the guide wire exit notch appears to have resulted from an interaction with the guide wire.This type of mechanical damage can occur if an attempt is made to pull the catheter in an opposite direction as the guide wire.In this case, it is likely the devices were manipulated during preparation and/or use, resulting in the noted tear and reported leak and inflation issue.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
VIATRAC
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21858500
Report Number2024168-2025-03969
Device Sequence Number20013618
Product Code LIT
UDI-Device Identifier08717648057144
UDI-Public(01)08717648057144(17)251031(10)3112961
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K221057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1008197-20
Device Catalogue Number1008197-20
Device Lot Number3112961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown